Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 153, NWS Atlanta, GA

June 22, 2018Bartow County, Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2018, 9:53 PM EDT for Bartow County, Floyd County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2018, 9:53 PM EDT (01:53 UTC)
Expired
Jun 22, 2018, 10:15 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS52 KFFC 230153
SVRFFC
GAC015-115-230230-
/O.NEW.KFFC.SV.W.0153.180623T0153Z-180623T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
953 PM EDT FRI JUN 22 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Floyd County in northwestern Georgia...
  Western Bartow County in northwestern Georgia...

* Until 1030 PM EDT.

* At 953 PM EDT, a severe thunderstorm was located near Rome, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rome, Adairsville, Euharlee, Kingston, Cassville, Shannon, Pinson,
  Armuchee and Lindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3442 8523 3442 8522 3439 8499 3438 8499
      3439 8498 3436 8477 3410 8489 3424 8534
TIME...MOT...LOC 0153Z 281DEG 20KT 3430 8514 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
307 
WWUS52 KFFC 230215
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1015 PM EDT FRI JUN 22 2018

GAC015-115-230225-
/O.CAN.KFFC.SV.W.0153.000000T0000Z-180623T0230Z/
Floyd GA-Bartow GA-
1015 PM EDT FRI JUN 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLOYD AND WESTERN
BARTOW COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3442 8523 3442 8522 3439 8499 3438 8499
      3439 8498 3436 8477 3410 8489 3424 8534
TIME...MOT...LOC 0213Z 281DEG 20KT 3428 8499 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:25 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 7:25 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
725 PM EDT Fri Jun 22 2018

.UPDATE...
Evening convection is ongoing and should continue for the next
several hours. Do think activity could continue until 9-10pm
before really diminishing in coverage/strength. Have kept thunder
in for the entire overnight period. Updated some of the hourly
temp/dew grids.

&&

.PREV DISCUSSION... /Issued 329 PM EDT Fri Jun 22 2018/

SHORT TERM /Tonight through Saturday Night/...

The closed upper low over the OH Valley will drift slowly northeast
into the Great Lakes area on Saturday and weaken. North and central
GA will remain in a broad trough through tonight...with the upper
flow becoming more zonal on Saturday. Weak impulses will persist and
rotate around the trough. The air mass will continue to destabilize
and showers and thunderstorms will continue to develop and move
across the area through this evening.  The convection today and
tomorrow will be enhanced by diurnal heating but expect some storms
to linger overnight...mainly north and west. Moderate instability
this afternoon should support a few strong to severe storms with
damaging wind and hail possible. Otherwise not as hot mainly north
and west due to more clouds...but much of central GA will still
reach into the low and mid 90s with overall fewer clouds and lower
chances for thunderstorms. Heat index values will remain below
advisory criteria tomorrow.

41

LONG TERM /Sunday through Friday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
Not much change in the over all pattern for the next 7 days.
North and Central GA stays in West to northwesterly upper level
flow through the middle of next week. This will allow waves and
moisture to continue to move across the area keeping the
Southeastern U.S. convectively active through the period. Still
expecting mainly diurnally driven storms each day as
instabilities peak everyday between 18z-00z across the CWA. The
airmass is also expected to stay fairly moist with PWs in the 1.5
to 1.9 inch range through day 7 as well. Temperatures remain warm
through the weekend and into next week. With dewpoints in the 70s
and above normal temperatures, heat index values will creep into
the lower 100s almost every day, especially over portions of
central and eastern Georgia. Although we are not anticipating
having to issue any heat advisories...those spending prolonged
periods outdoors should take frequent breaks and drink plenty of
water.

01

&&

.AVIATION...
00Z Update...
Thunderstorms should continue to impact the airports for the next
couple of hours. Do think activity should start to diminish in
coverage/strength between 9-10pm. Storms have contained gusty
winds and do think 25-30kt is not out of the question. Not
confident that IFR clouds will develop overnight, but have put in
a sct IFR deck. Winds (outside of thunderstorms) should remain on
the west side.

//ATL Confidence...00Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  89  72  94 /  50  50  10  20
Atlanta         72  90  74  92 /  50  50  20  20
Blairsville     64  83  67  86 /  40  50  30  40
Cartersville    70  87  72  92 /  50  60  20  30
Columbus        75  93  75  94 /  60  50  10  10
Gainesville     70  86  72  90 /  40  50  20  30
Macon           74  93  74  96 /  60  50  10  20
Rome            69  87  72  92 /  60  60  20  30
Peachtree City  72  91  73  93 /  60  50  10  20
Vidalia         75  94  76  97 /  40  30  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
900 AM EDT Fri Jun 22 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
900 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north
and central Georgia this afternoon into tonight. Some storms
will be severe, most so north and west of Atlanta.
The main hazards will be damaging winds, frequent lightning,
and isolated flooding from heavy rainfall. An isolated tornado
will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Local storm report, Jun 22, 9:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
931 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 SW ROOSTERVILLE       33.38N  85.21W
06/22/2018                   HEARD              GA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ONTO ANTIOCH ROAD.

&&

EVENT NUMBER FFC1800387

RWILLIS
Local storm report, Jun 22, 9:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
933 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     4 WSW POWERS CROSSROADS 33.32N  85.04W
06/22/2018                   HEARD              GA   911 CALL CENTER

            A TREE WAS BLOWN DOWN ON CHERRY ROAD.

&&

EVENT NUMBER FFC1800388

RWILLIS
Local storm report, Jun 22, 9:37 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     2 NW FRANKLIN           33.30N  85.13W
06/22/2018                   HEARD              GA   911 CALL CENTER

            A TREE AND POWER LINES WERE DOWNED ON HIGHWAY 100
            NORTH.

&&

EVENT NUMBER FFC1800389

RWILLIS
Local storm report, Jun 22, 9:39 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     HAMPTON                 33.39N  84.28W
06/22/2018                   HENRY              GA   911 CALL CENTER

            MULTIPLE TREES DOWN CONCENTRATED BETWEEN THE ATLANTA
            MOTOR SPEEDWAY/HAMPTON TO MCDONOUGH. ADDITIONAL TREES
            DOWN IN STOCKBRIDGE.

&&

EVENT NUMBER FFC1800390

NLIST
Special weather statement, Jun 22, 9:45 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
945 PM EDT FRI JUN 22 2018

GAZ082>084-094-095-230215-
Peach GA-Wilkinson GA-Bibb GA-Houston GA-Twiggs GA-
945 PM EDT FRI JUN 22 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
WILKINSON...SOUTHERN BIBB...NORTHEASTERN HOUSTON AND TWIGGS COUNTIES
UNTIL 1015 PM EDT...

At 945 PM EDT...a strong thunderstorm was over Centerville, or 11
miles south of Macon...moving east at 45 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jeffersonville, Warner Robins, Centerville, Byron, Danville,
Allentown, Robins Air Force Base, Marion, Tarversville, Bullard,
Lakewood, Huber, District Path, Powerville, Elberta and Middle
Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8382 3268 8379 3269 8377 3269 8372
      3272 8377 3273 8378 3270 8316 3259 8320
      3253 8334
TIME...MOT...LOC 0145Z 267DEG 37KT 3266 8369

WIND...40MPH
Local storm report, Jun 22, 9:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     1 NNW SUNNY SIDE        33.35N  84.30W
06/22/2018                   SPALDING           GA   911 CALL CENTER

            ONE TREE DOWN NEAR MALIER ROAD AND 41

&&

EVENT NUMBER FFC1800391

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:01 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee29 min
Jun 22, 8:08 PM EDTSpecial Weather StatementFFCMorgan, Newton52 min
Jun 22, 8:23 PM EDTSpecial Weather StatementFFCTaylor52 min
Jun 22, 8:37 PM EDTSpecial Weather StatementFFCChattooga, Walker53 min
Jun 22, 8:40 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones, Monroe50 min
Jun 22, 8:54 PM EDTSpecial Weather StatementFFCGreene51 min
Jun 22, 9:06 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Macon, Peach, Taylor39 min
Jun 22, 9:23 PM EDTSpecial Weather StatementFFCBartow, Floyd, Gordon52 min
Jun 22, 9:28 PM EDTSpecial Weather StatementFFCBaldwin, Wilkinson47 min
Jun 22, 9:45 PM EDTSpecial Weather StatementFFCTwiggs30 min
Jun 22, 10:05 PM EDTSpecial Weather StatementFFCGlascock, Jefferson40 min
Jun 22, 10:40 PM EDTSpecial Weather StatementFFCJefferson, Johnson50 min
Jun 22, 11:15 PM EDTSpecial Weather StatementFFCEmanuel, Johnson45 min
Jun 23, 1:31 AM EDTSpecial Weather StatementFFCTroup29 min
Jun 23, 2:27 AM EDTSpecial Weather StatementFFCMeriwether, Pike33 min
Jun 23, 3:06 AM EDTSpecial Weather StatementFFCCoweta, Fayette24 min
Jun 23, 1:26 PM EDTSpecial Weather StatementFFCDade, Walker49 min
Jun 23, 1:32 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
Jun 23, 1:48 PM EDTSpecial Weather StatementFFCWashington27 min
Jun 23, 2:02 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Murray, Walker, Whitfield43 min
Jun 23, 2:16 PM EDTSpecial Weather StatementFFCJefferson29 min
Jun 23, 2:37 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray38 min
Jun 23, 2:39 PM EDTSpecial Weather StatementFFCBibb51 min
Jun 23, 2:45 PM EDTSpecial Weather StatementFFCJohnson45 min
Jun 23, 3:14 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White46 min
Jun 23, 3:37 PM EDTSpecial Weather StatementFFCEmanuel38 min
Jun 23, 3:39 PM EDTSpecial Weather StatementFFCJohnson51 min
Jun 23, 4:13 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen47 min
Jun 23, 5:09 PM EDTSpecial Weather StatementFFCHaralson36 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.